We encountered a case of malignant lymphoma of the small intestine under medication with tacrolimus after lung transplantation. A 22-year-old man suffered from drug-induced interstitial pneumonia caused by having taken methotrexate for juvenile idiopathic arthritis since age 16. The patient received bilateral lungs transplantation from a brain-dead donor. Tacrolimus had been used for immune suppression. Six months after the lung transplantation, ileal malignant lymphoma (diffuse large B-cell lymphoma), one of the posttransplant lymphoproliferative disorders, occurred. Five days after rituximab administration was initiated, massive intestinal hemorrhage from the tumor occurred. Immediately after colono-scopic hemostasis intra-abdominal free air appeared. Emergency laparotomy was performed under a diagnosis of gastrointestinal perforation. Though the ileum where the hemostasis had been performed was not perforated, a site in the ileum 120 cm from the ligament of Treitz was perforated. We resected both the perforated site and the ileocecum where lymphoma was excised. The patient died from exacerbation of the malignant lymphoma on the 52nd day after the operation.
- Intestinal perforation
- Organ transplantation
- Posttransplant lymphoproliferative disorder
ASJC Scopus subject areas